Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo
- - - - -

Marabotti, 2014 Delayed multifocal recurrent stress-induced cardiomyopathy after antidepressants withdrawal.


  • Please log in to reply
4 replies to this topic

#1 Altostrata

Altostrata

    Administrator

  • Administrators
  • PipPipPipPipPipPip
  • 23,876 posts
  • LocationSan Francisco, CA

Posted 18 August 2015 - 04:08 PM

Heart Lung. 2014 May-Jun;43(3):225-30. doi: 10.1016/j.hrtlng.2014.03.003.
Delayed multifocal recurrent stress-induced cardiomyopathy after antidepressants withdrawal.
Marabotti C1, Venturini E2, Marabotti A3, Pingitore A3.

Abstract at http://www.ncbi.nlm....pubmed/24794783

Stress-induced cardiomyopathy is an acute disease characterized by a large left ventricular apical dyskinesia ("apical ballooning"), triggered by intense emotional or physical stress, acute illnesses or, rarely, by alcohol or opiates withdrawal. Connection to stress and apical asynergy suggest a catecholamine-mediated pathogenesis. We recently observed a typical apical stress-induced cardiomyopathy, arising two weeks after a long-lasting antidepressant treatment withdrawal and recurring, a week later, with evidence of inferior wall akinesia. The reported case has several unusual features: 1) both episodes were not preceded by relevant triggering event (except antidepressant discontinuation); 2) early heterozonal relapse was observed; 3) the latency between antidepressant discontinuation and stress-induced cardiomyopathy onset is unusually long. The lack of relevant triggering stress and the evidence of multifocal asynergies could support the hypothesis of a non-catecholaminergic pathogenesis. Moreover, the long latency after antidepressant withdrawal may suggest that prolonged antidepressant treatments may have delayed pathological consequences, possibly related to their known neuroplastic effects.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

#2 Marmite

Marmite

    Silver star

  • Members
  • PipPipPip
  • 220 posts
  • LocationEast of England

Posted 24 January 2016 - 01:32 AM

It is interesting that they categorise these events as "rare" when the withdrawal of a prescription drug is involved.

If clinicians do not recognise SSRI w/d, it's symptoms and longevity, they are not going to correlate cardiomyopathies with it. This results in a lack of reporting and prolongs the level of ignorance.
5 yrs on Escitalopram 10mg, 2 week taper resulting in serious protracted w/d
Cardiac and autonomic nervous system w/d effects resulted in hospital admission - low & erratic pulse
Re-instated to 10mg Citalopram after several months - bit better
Tapered after 6 months (2008) over 3 months using liquid drops - gave up when w/d started at 2 mg as didn't know better.
Cardiac symptoms - no improvement - pacemaker implanted.
Placed on corticosteroid for autonomic nervous system issue - caused deep depression/suicidal thoughts on top of w/d symptoms
Placed back on Citalopram 10mg for 12 months - 2009/10
Taken off - 2 week taper again - worse w/d, paranoia and intense anxiety developed. Referred to psychiatry
Placed back on Citalopram 10mg - 2012 - refused higher dose
Taken off after 6 months - 2 week taper again - serious anxiety, dissociation, in a mess
Therapist, peer support and education on psych drug w/d got me through more serious w/drawal effects.
Drug free since 2012, but still have bradycardia, recently tachycardia and pacemaker plus minor legacy effects. No MH symptoms

#3 purcy51

purcy51

    Member

  • Members
  • PipPip
  • 66 posts
  • LocationBentonville, AR

Posted 09 April 2016 - 11:50 AM

I work in a cardiac cath lab and recently had a patient come in who had left ventricular dyskenisia in absence of coronary artery disease, typically called "takosubo" syndrome. After the procedure was done, I asked her if she had recently stopped her AD's, as her med rec list had one listed. She said yes. Now, I'm not a doctor, but this seems to be pretty intriguing and logical to me...I didn't tell her about this paper, but I did mention it to the cardiologist. Sounded as though he thought the same as I. Not sure what he did with the info. However, since joining this site I've begun to understand and see,in my patients, the myriad side effects of these drugs. It is absolutely astonishing how many patients are on AD's. It is truly an epidemic that is causing problems most doctors don't know about.
Currently reinstated Cymbalta(Mar 17,2016) after experiencing withdrawal while switching to Viibryd. Reinstated Cymbalta at 20mg QD.
1999 200mg Zoloft
2010 0mg Zoloft 60mg Cymbalta
2015 60mg Cymbalta 150mg Seroquel 100mg Topamax
Mar. 2016 20mg Cymbalta. 30mg Viibryd doing a quick taper 150mg Seroquel
April 1, 2016 off viibryd, 20mg Cymbalta, 150mg Seroquel
GI & Cardiac meds:
40mg pantoprazole QD
Also take 75mg plavix QD, 3.125mg carvedilol BID, and 81mg aspirin QD.

#4 Altostrata

Altostrata

    Administrator

  • Administrators
  • PipPipPipPipPipPip
  • 23,876 posts
  • LocationSan Francisco, CA

Posted 09 April 2016 - 01:04 PM

Very interesting, purcy. Cardio symptoms are quite common adverse effects of both taking and going off antidepressants.

 

Quite often, people experience a "hard heartbeat" or pounding that doesn't show up on any tests as abnormal.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

#5 purcy51

purcy51

    Member

  • Members
  • PipPip
  • 66 posts
  • LocationBentonville, AR

Posted 09 April 2016 - 04:53 PM

Absolutely right, Alto. Even simple chest pain can be caused by these drugs. Maybe it's because of my current situation, but I find myself looking real hard at my patient's med lists looking for AD's and wondering if their symptoms are side effects. We do numerous normal cath's every week and find no cardiovascular reason for their pain. Wish I was a doctor so I could point them in the right direction, but alas, I am not. If I say anything, I am operating outside my scope of practice and could get into deep trouble. However, I have a good relationship with the cardiologists I work with and am generally able to talk to them about these issues, and they seem receptive. Sorry for the long note, but one more thing: last time I was in hospital with chest pain (which was treated as gastritis) I had a 60 second run of rapid heartbeat or supra ventricular tachycardia. Well, I had stopped Cymbalta 4 days or so prior to that event...I'm sure it was withdrawal related. I can't imagine how many people out there experience this and the doc's never figure it out. It boggles my mind!
Currently reinstated Cymbalta(Mar 17,2016) after experiencing withdrawal while switching to Viibryd. Reinstated Cymbalta at 20mg QD.
1999 200mg Zoloft
2010 0mg Zoloft 60mg Cymbalta
2015 60mg Cymbalta 150mg Seroquel 100mg Topamax
Mar. 2016 20mg Cymbalta. 30mg Viibryd doing a quick taper 150mg Seroquel
April 1, 2016 off viibryd, 20mg Cymbalta, 150mg Seroquel
GI & Cardiac meds:
40mg pantoprazole QD
Also take 75mg plavix QD, 3.125mg carvedilol BID, and 81mg aspirin QD.